Alert archive / Oregon / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS Boise, ID

June 30, 2008Baker County, Oregon

NWS Boise, ID issued this severe thunderstorm warning at Jun 30, 2008, 3:10 PM PDT for Baker County, Oregon. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2008, 3:10 PM PDT (22:10 UTC)
Expired
Jun 30, 2008, 3:30 PM PDT
In force
20 min
Issued by
NWS Boise, ID
Area
Storm-based polygon

County Baker County, OR

The radar

The Pendleton radar (KPDT), 143 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:53 PM PDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 30, 1:53 PM PDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
253 PM MDT MON JUN 30 2008

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...THUNDERSTORMS ARE
EXPECTED TO FILL IN ACROSS SE OREGON...HAVING ACROSS ALREADY
BECOME ISOLATED ACROSS THE SOUTHERN IDAHO MOUNTAINS INTO FAR
SOUTHERN MALHEUR COUNTY AND THE OREGON BLUE MOUNTAINS. JET ENERGY
NOSING INTO SOUTHERN OREGON/IDAHO WILL AID SHEAR AND STORM
ORGANIZATION WITH CELLS MOVING NORTH AROUND 12 MPH. THAT MEANS
OUTFLOW OR STORMS POSSIBLY REACHING THE SNAKE RIVER 430-530 PM.
INVERTED VEE SOUNDINGS SUPPORT GUSTY WINDS OF 40 MPH NEAR STORMS
WITH LESSER SPEEDS AS OUTFLOW MOVES AWAY FROM PARENT STORMS.
STRONGEST STORMS MAY PRODUCE NEARBY GUSTS AROUND 50 MPH THROUGH
THIS EVENING. 43 MPH GUSTS ALREADY OBSERVED IN STANLEY. SHORT TERM
TEMPERATURES REMAIN 5 TO 10F ABOVE NORMAL IN THE SHORT TERM. LIGHT
WINDS EXCEPT NEAR THUNDESTORMS.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...UPPER LEVEL RIDGE WILL
PERSIST INTO THURSDAY FOR ABOVE NORMAL TEMPERATURES THU/FRI/SAT.
MAIN FOCUS FOR THE LATTER PART OF THE WEEK IS MOISTURE TRANSPORT IN
SOUTHWESTERLY FLOW AHEAD OF AN APPROACHING UPPER LEVEL TROUGH.
DIABATIC HEATING AND MID-LEVEL MOISTURE WARRANT SLIGHT CHANCES FOR
THUNDERSTORMS THURSDAY THROUGH SATURDAY...MAINLY OVER SE OREGON AND
HIGHER TERRAIN OF SW IDAHO. UPPER TROUGH WILL MOVE INLAND ACROSS
WASHINGTON/NORTH IDAHO LATE FRIDAY/EARLY SATURDAY...DAMPENING
HEIGHTS AND COOLING SATURDAY TEMPERATURES 3-5 DEGREES. RIDGE ONCE
AGAIN STRENGTHENS SUNDAY INTO MONDAY WITH TEMPS RETURNING 9-12
DEGREES ABOVE NORMAL.

&&

.AVIATION...ISOLATED THUNDERSTORMS WILL BECOME SCATTERED IN COVERAGE
ACROSS SE OREGON/SW IDAHO BY 23Z THIS AFTERNOON. PRIMARY THREAT
INCLUDES STRONG OUTFLOW WINDS AND HAIL. THUNDERSTORMS WILL PERSIST
THROUGH EARLY TUESDAY MORNING ACROSS HIGHER TERRAIN...INCLUDING
BAKER COUNTY OREGON AND THE WEST CENTRAL/BOISE MOUNTAINS. SURFACE
WINDS WILL REMAIN LIGHT...EXCEPT IN THE VICINITY OF THUNDERSTORMS.
LIGHT TO MODERATE SOUTHWESTERLY WINDS ALOFT.

&&

.AVIATION...

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...RED FLAG WARNING UNTIL 10 AM MDT /9 AM PDT/ TUESDAY FOR ORZ636-
     ORZ637.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....MT/DF
AVIATION.....MT
Hazardous weather outlook, Jun 30, 8:56 AM PDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
956 AM MDT MON JUN 30 2008

ORZ061>063-011600-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
956 AM MDT MON JUN 30 2008 /856 AM PDT MON JUN 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL 9 AM PDT TUESDAY FOR HARNEY
AND MALHEUR COUNTIES OF OREGON...AND BETWEEN NOON TODAY AND 9 AM
PDT TUESDAY FOR BAKER COUNTY OREGON. THIS RED FLAG WARNING IS FOR
SCATTERED THUNDERSTORMS IN CONJUNCTION WITH DRY FUELS.

MOISTURE CONTINUES TO STREAM NORTH FROM CALIFORNIA FOR SCATTERED
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. GUSTY AND ERRATIC WINDS
WILL ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED
PROCEDURES.

IDZ011>016-028>030-ORZ064-011600-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
LOWER TREASURE VALLEY OR-
956 AM MDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:12 PM PDTSevere Thunderstorm WarningBOIAda, Elmore, Owyhee63 min
Jun 30, 2:33 PM PDTSevere Thunderstorm WarningBOIAda, Canyon, Owyhee42 min
Jun 30, 2:52 PM PDTSevere Thunderstorm WarningBOICanyon, Owyhee38 min
Jun 30, 4:50 AM PDTRed Flag WarningBOI24 hr
Jun 30, 2:31 PM PDTSevere Thunderstorm WarningBOIBaker44 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.